Ask a Gynaecologist and Get Answers to Your OB/GYN Questions ASAP
Let me read your question
are you there?
yes - I am reading your question
how heavy is your spotting?
not heavy at the moment
Well the progesterone only pill honestly is NOT something I would put you on and if you stop the pill MORE than likely you will do just fine
and at the age of 49 and having had an ablation - you do not need to worry about getting pregnant - that is very UNLIKELY to happen
Progesterone can increase the risk of breast cancer, it can also cause weight gain, it can also cause you to be tired all the time, and it is really is not a very effective birth control by itself - so honestly there really is not good effective use for this except for maybe a short term use of about 1 month, or for those who just delivered a baby and are breast feeding. So honesty the Cerezette is probably not something you need
So if you are just looking for a birth control - you probably do NOT need it
and hence stopping this pill, your spotting will probably stop too
thats not really what I asked you. I asked if it was common to have these kind of problems on this pill and if theyv are likely to resolve?
okay - I had to sort of figure out what you were asking - thank you for clarifying
Yes it is VERY common to have these problems on this pill you are currently on
and IF you stop the pill they should resolve
Staying on this pill many times continues the problem with spotting -
I think you were misunderstanding what I was telling you plus I was trying to give you a lot of information that I thought you wanted...
I have non intention of stopping it right now as I was advised by 2 doctors it was a good option for me at my age. I want to know if given time these issues with spotting are likely to resolve.
okay I see
Well the spotting on the Cerezette can last for many months - especially since you had an ablation
how do mean- what has the abalation to do with it?
so you might spot for about 2 to 3 months - - and the problem here is that your endometrial lining is very thin from the ablation - and hence the cerezette is giving you a difficult time trying to build a lining - it is like a Scab that is not healing
the Endometrial ablation essentially has burned the inside of the uterus and hence has made it very difficult for the scar tissue now that is inside your uterus to form a productive lining - so this can cause spotting, especially with progesterone only - when you had Estrogen in the pill - this help STABILIZE the inside of the lining
May I ask - why do you want to use the pill - I'm not sure I know your reason?
for contraception and to help keep my periods light as before i was on microgynon they were heavy
I see - well It is safe enough for you to keep using the pill and hopefully it will work for you - just realize some of the potential pitfalls as I have described them earlier
but also, as long as you are not a smoker, you do not have hypertension - you can still safely use the microgynon if the spotting continues
I understand for a lot of women it stops periods completely and I was hoping that would happen
especially as I had the abaltion
Yes it should help to stop the period - but most of those women did not have an ablation in those studies
so for you - give it some time
See what happens
but surely Im less likely to have a period if I have also had an abalation as the lining is already non- existant
that is true - I'm just talking about spotting - not a period really -
do you think it's unlikely then that i will get a proper period with this pill, especially having had an abalation?
no, you will likely probably spot over the next few months
sorry - let me answer that again
Yes you will be Unlikely to get a period, just spott
without a period you mean? and then what ?
yes, not a period, just spotting
do you think the spotting may eventually subside?
yes it will
after the abalation when I was still on microgynon I didnt have any bleeding at all so I was suprised really when I started spotting on cerezette because I asumed there wasnt anything to come away anymore
usually by 2 to 3 months you should stop spotting
ok well thats something I guess : ))
You will be fine - try not to worry about it
If you have more questions in the future - I can always try to explain this to you
Have a good day
it's just annoying that all- having been fine after the surgery I thought this spotting was all behind me and you just dont know where you are with it.
honestly I just keep women on the microgynon or simiilar
there is NO REASON to switch JUST because of age - especially if you have no hypertension, no blood clots, etc
but give it sometimes
and also, you can truly STOP the pill too - it truly is not needed - but that is up to you
do many women have problems with this pill?
Let's say more so than the combination pills that contain both estrogen and progesterone
ok thank you for your help.
you are very welcome
Please click on Excellent
we appreciate positive ratings and feedback for helping you